Alabama, 2004Winter Storm in Alabama, February 26, 2004
February 26, 2004 · NWS HUN · 2 events in 2 counties and zones
2 winter storm, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Feb 25, 10:43 PM CST, 3 hours 22 minutes earlier.
Area forecast discussion, Feb 25, 10:43 PM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION...CORRECTED WWA SECTION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1043 PM CST WED FEB 25 2004
.DISCUSSION...
WELL...THE REFINED WSW HAS BEEN ISSUED AND BASICALLY WHAT WE
DECIDED TO DO...AFTER CONSIDERABLE CONSIDERATION AND COORDINATION
WITH ATL...HPC...BHM...MRX...AND ESPECIALLY BNA (THANKS BB) WAS TO
ADJUST AMOUNTS.
THE ADVISORY GROUP IS STILL THE SAME BUT HAVE LOWERED AMOUNTS TO
AROUND 1/2 INCH ON GRASSY SURFACES...AND AROUND 1 INCH ON ELEVATED
SURFACES SUCH AS BRINDLEY MTN AND MONTE SANO. THE WARNING ZONE GROUP
HAS 1-3 IN VALLEYS OVERNIGHT...AND 2 TO 4 INCHES IN THE MTNS...WITH
PERHAPS 1 INCH BETWEEN 12-16Z...SO PERHAPS 5 INCHES IN SEWANEE AND
LOOKOUT MTN ARE REASONABLE.
THE KEY FEATURES TO THIS EVENT...ARE SURFACE AND BOUNDARY LAYER
TEMPS...DEFORMATION ZONE ALIGNMENT...AND WILL ENOUGH QPF BE
AVAILABLE BEFORE THE COLD AIR REALLY GETS HERE.
THE NEW ETA SUGGESTS PEAKS SNOW EFFICIENCY TIME FRAME IS 9-13Z. WITH
THE UPPER LOW COLD POOL MOVING CLOSER...MESOSCALE BANDS WITH
DECENT EFFICIENCY RATES ARE POSSIBLE.
***
THE PEACH TREE CITY OFFICE WILL LAUNCH A RADIOSONDE AT
05Z...WHICH SHOULD GIVE A BETTER REPRESENTATION OF THE WEDGES
EFFECT...ESPECIALLY IN TERMS OF THE BOUNDARY LAYER TEMP PROFILE.
SPECIAL THANKS TO FFC.***
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WINTER STORM WARNING FOR MARSHALL...DEKALB...AND JACKSON
COUNTIES THROUGH 10 AM THURSDAY. WINTER WEATHER ADVISORY FOR
MADISON...MORGAN...CULLMAN...LIMESTONE COUNTIES THROUGH 10 AM
THURSDAY.
TN...WINTER STORM WARNING FOR FRANKLIN COUNTY THROUGH 10 AM
THURSDAY. WINTER WEATHER ADVISORY FOR LINCOLN AND MOORE COUNTIES
THROUGH 10 AM THURSDAY.
&&
JDG
Hazardous weather outlook, Feb 25, 10:23 PM CST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1023 PM CST WED FEB 25 2004
ALZ001>010-016-TNZ076-096-097-261100-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
1023 PM CST WED FEB 25 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...(OVERNIGHT)...
A STRONG STORM SYSTEM MOVING ACROSS SOUTHERN ALABAMA WILL DRAG COLDER
AIR INTO THE AREA. THIS WILL CAUSE THE RAIN TO MIX WITH OR TURN TO
SNOW ACROSS THE TENNESSEE VALLEY MAINLY AFTER 3 AM...AROUND MIDNIGHT
IN THE HIGHER ELEVATIONS.
THE HIGHEST SNOWFALL POTENTIAL EXISTS EAST OF A WINCHESTER TO
GUNTERSVILLE LINE WHERE 2 TO 4 INCHES OF SNOW IS EXPECTED. IN
THE HIGHER ELEVATIONS OF LOOKOUT MOUNTAIN AND SEWANEE...UP TO 5
INCHES WILL BE POSSIBLE.
FOR HUNTSVILE...DECATUR...CULLMAN...ATHENS...FAYETTEVILLE AND
LYNCHBURG...ONLY A HALF OF AN INCH OF SNOW IS EXPECTED ON GRASSY
AREAS.. IN HIGHER ELEVATION SUCH AS MONTE SANO...GREEN AND BRINDLEY
MOUNTAINS AROUND ONE INCH OF SNOW WILL BE POSSIBLE.
IN NORTHWEST ALABAMA LITTLE OR NO ACCUMULATIONS ARE EXPECTED.
CAUTION IS ADVISED WHEN TRAVELING ACROSS THE TENNESSEE VALLEY
TONIGHT...AND MOTORISTS SHOULD ALLOW SOME ADDITIONAL TIME TO REACH
THEIR DESTINATION. STAY TUNED TO NOAA WEATHER RADIO...OR A FAVORITE
MEDIA OUTLET...FOR ADDITIONAL UPDATES AND STATEMENTS.
.DAYS TWO THROUGH SEVEN...(THURSDAY THROUGH TUESDAY)...
PRECIPITATION WILL TAPER OFF DURING THE MORNING HOURS ON THURSDAY...
HOWEVER ANOTHER INCH OF SNOW WILL BE POSSIBLE OVER FRANKLIN COUNTY
TENNESSEE AND JACKSON AND DEKALB COUNTIES IN NORTHEAST ALABAMA.
AN APPROACHING COLD FRONT WILL BRING THE NEXT CHANCE OF SHOWERS AND
THUNDERSTORMS TO THE AREA SUNDAY NIGHT INTO MONDAY.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED LATER
TONIGHT FOR COUNTIES IN NORTH CENTRAL AND NORTHEAST ALABAMA...AND
SOUTHERN MIDDLE TENNESSEE.
SS
Winter Storm, Marshall
- When
- February 26, 2:05 AM CST to 8:00 AM CST
- Where
- Marshall forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.367, -86.307 (the zone’s center; the record gives no point)
Two inches of snow occurred in the Boaz area of the county in the higher elevations.
Winter Storm, Dekalb
- When
- February 26, 6:00 AM CST to 8:00 AM CST
- Where
- Dekalb forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.460, -85.804 (the zone’s center; the record gives no point)
Two inches of snow occurred in the Powell area of the county.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in South Carolina, February 26, 20041 death · 3 events
- Heavy Snow in North Carolina, February 26 to 27, 2004$3.1 million · 16 events
- Heavy Snow in South Carolina, February 26 to 27, 2004$1.9 million · 8 events
- Winter Storm in Georgia, February 26, 200453 events
- Winter Storm in North Carolina, February 26 to 27, 200426 events
- Heavy Snow in Tennessee, February 26, 200422 events
- Heavy Snow in Wyoming, February 26 to 29, 200421 events
- Dense Fog in Wisconsin, February 26, 200416 events
- Heavy Snow in North Carolina, February 26, 20049 events
- Heavy Snow in North Carolina, February 26 to 27, 20047 events
- Winter Weather in North Carolina, February 26, 20047 events
- Winter Weather in South Carolina, February 26, 20046 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5383289, 5383288.